Alert archive / Tennessee / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 49, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 31, 2025, 1:52 AM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2025, 1:52 AM CDT (06:52 UTC)
- Expired
- Mar 31, 2025, 2:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lawrence County, TN, Wayne County, TN
The radar
The Northeast Alabama radar (KHTX), 115 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 8:32 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 823 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.1
The text
As transmitted.
428
WUUS54 KOHX 310652
SVROHX
TNC099-181-310730-
/O.NEW.KOHX.SV.W.0049.250331T0652Z-250331T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
152 AM CDT Mon Mar 31 2025
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Wayne County in Middle Tennessee...
Lawrence County in Middle Tennessee...
* Until 230 AM CDT.
* At 152 AM CDT, a severe thunderstorm was located near Collinwood,
or 17 miles south of Waynesboro, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lawrenceburg, Loretto, Leoma, Westpoint, Iron City, Collinwood, and
St. Joseph.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 300 AM CDT for Middle
Tennessee.
&&
LAT...LON 3500 8779 3518 8783 3529 8725 3530 8722
3529 8723 3528 8721 3523 8722 3520 8721
3520 8722 3517 8722 3516 8720 3514 8721
3512 8720 3512 8722 3510 8721 3506 8722
3500 8722
TIME...MOT...LOC 0652Z 262DEG 32KT 3508 8771
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
101 follow-up statement
651
WWUS54 KOHX 310713
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
213 AM CDT Mon Mar 31 2025
TNC181-310722-
/O.CAN.KOHX.SV.W.0049.000000T0000Z-250331T0730Z/
Wayne TN-
213 AM CDT Mon Mar 31 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 300 AM CDT for Middle
Tennessee.
&&
LAT...LON 3501 8761 3503 8761 3504 8758 3505 8758
3506 8759 3514 8759 3516 8757 3523 8758
3530 8722 3529 8723 3528 8721 3520 8721
3517 8722 3516 8720 3514 8721 3512 8720
3512 8722 3510 8721 3500 8722
TIME...MOT...LOC 0712Z 262DEG 32KT 3511 8749
$$
TNC099-310730-
/O.CON.KOHX.SV.W.0049.000000T0000Z-250331T0730Z/
Lawrence TN-
213 AM CDT Mon Mar 31 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR SOUTHERN LAWRENCE COUNTY...
At 212 AM CDT, a severe thunderstorm was located near Loretto, or 13
miles southwest of Lawrenceburg, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lawrenceburg, Loretto, St. Joseph, Leoma, Westpoint, and Iron City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 300 AM CDT for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3501 8761 3503 8761 3504 8758 3505 8758
3506 8759 3514 8759 3516 8757 3523 8758
3530 8722 3529 8723 3528 8721 3520 8721
3517 8722 3516 8720 3514 8721 3512 8720
3512 8722 3510 8721 3500 8722
TIME...MOT...LOC 0712Z 262DEG 32KT 3511 8749
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 11:59 PM CDT, 1 hour 53 minutes earlier. Its key messages:
- Updated at 1151 PM CDT Sun Mar 30 2025
- Severe thunderstorms are a threat tonight into early Monday morning with a level 3 out of 5 risk across the area. Damaging winds, large hail, and tornadoes are all possible. The greatest risk for tornadoes and large hail is west of I-65.
- Flooding and severe thunderstorms will be possible mid to late week with a series of weather systems to impact the area. The flooding could become significant by late week with some areas possibly exceeding 5 inches of rainfall.
Area forecast discussion, Mar 30, 11:59 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1159 PM CDT Sun Mar 30 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1151 PM CDT Sun Mar 30 2025 - Severe thunderstorms are a threat tonight into early Monday morning with a level 3 out of 5 risk across the area. Damaging winds, large hail, and tornadoes are all possible. The greatest risk for tornadoes and large hail is west of I-65. - Flooding and severe thunderstorms will be possible mid to late week with a series of weather systems to impact the area. The flooding could become significant by late week with some areas possibly exceeding 5 inches of rainfall. && .SHORT TERM... (Tonight through Tuesday Night) Issued at 902 PM CDT Sun Mar 30 2025 A tornado watch is currently in effect for most of Middle Tennessee west of the Cumberland Plateau. A line of storms has crossed into our northwest counties, and everything seems to be consistent with what was forecast earlier regarding timing and impacts. The storms have formed just ahead of a cold front that will come through the mid state later tonight and early Monday. Rain and storm chances will linger into the Monday, but we do not expect any severe impacts beyond 12Z. Obviously, cooler air will fill in behind the front. Tomorrow's max temps will only be in the 60s, and several spots will drop into the 30s tomorrow night, although freezing temps appear unlikely. Temps will make a nice recovery on Tuesday as ridge of high pressure slides across the region. && .LONG TERM... (Wednesday through next Monday) Issued at 902 PM CDT Sun Mar 30 2025 Wednesday and Wednesday night will bring our next storm chances, and it already appears that Middle Tennessee is in for more severe weather with this next active weather system. The SPC currently has all of Middle Tennessee in a 15% hatched area for day 4, with a 30% hatched are covering roughly the northwest 1/3 of the mid state. But this is just the opening salvo. This boundary is likely to become quasi-stationary just to the northwest of Middle Tennessee and will allow a series of waves to train through the region so that some hefty rainfall totals look to build up which very well may lead to flooding. While it isn't apparent that a significant severe threat will persist beyond Wednesday night, there will be an ongoing flooding threat. At this time, QPF totals from Wednesday afternoon through Sunday range from maybe 1.5" along the Cumberland Plateau, to around 4" for Nashville Metro, to 7+ inches around Clarksville and Land-between-the-Lakes -- areas that have already been heavily impacted by significant rainfall during the past several weeks. Even larger QPF totals are showing up further upstream. Should the aforementioned boundary shift a little to the east, it could have serious consequences for an even larger portion of Middle Tennessee. && .AVIATION... (06Z TAFS) Issued at 1151 PM CDT Sun Mar 30 2025 The strongest activity has already made it through KCKV, KBNA and KMQY, with just some lingering light echoes still affecting KBNA and KCKV. Line of storms still has yet to go through KCSV and KSRB, and have timed these accordingly. Once the surface boundary passes, look for MVFR/IFR ceilings to fill in behind and persist for most of the day Monday. && .PRELIMINARY POINT TEMPS/POPS... Nashville 56 66 41 71 / 90 50 0 0 Clarksville 51 61 38 68 / 90 10 0 0 Crossville 58 66 37 68 / 90 90 0 0 Columbia 55 67 39 71 / 100 60 0 0 Cookeville 56 64 39 69 / 90 80 0 0 Jamestown 56 65 37 68 / 90 80 0 0 Lawrenceburg 57 67 39 71 / 90 80 0 0 Murfreesboro 55 67 39 73 / 90 70 0 0 Waverly 51 63 39 70 / 90 20 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Rose LONG TERM....Rose AVIATION.....Rose
In the hours before
Special weather statement, Mar 31, 1:18 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Nashville TN
118 AM CDT Mon Mar 31 2025
TNZ011-032>034-066-310700-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Pickett TN-
118 AM CDT Mon Mar 31 2025
...STRONG THUNDERSTORMS WILL IMPACT OVERTON...CENTRAL PICKETT...NORTH
CENTRAL CUMBERLAND...CENTRAL PUTNAM AND FENTRESS COUNTIES THROUGH 200
AM CDT...
At 118 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Livingston to Cookeville. Movement was
east at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Grimsley, Allardt, Jamestown, Algood, Clarkrange, Livingston,
Crawford, Rickman, Pickett State Park, Monterey, and Cookeville.
This includes Interstate 40 between mile markers 284 and 303.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 300 AM CDT for Middle
Tennessee.
&&
LAT...LON 3611 8503 3612 8558 3643 8535 3660 8478
3650 8472
TIME...MOT...LOC 0618Z 268DEG 35KT 3641 8529 3615 8550
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
40/SizemoreLocal storm report, Mar 31, 1:23 AM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
123 AM CDT Mon Mar 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM Tstm Wnd Dmg 2 NW Mount Pleasant 35.57N 87.21W
03/31/2025 Maury TN Emergency Mngr
Cross Bridges Road unpassable due to damage
in the area. Other reports of electrical
poles down, damage to structures and
multiple trees down in Maury County. Time is
radar estimated.
&&
APBLocal storm report, Mar 31, 1:26 AM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
126 AM CDT Mon Mar 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM Tstm Wnd Dmg 4 SW Fairview 35.94N 87.18W
03/31/2025 Williamson TN Public
Tspotter photos received of minor damage to
roof of a home on Fairview Blvd (Highway
100). Time is radar estimated.
&&
APBSpecial weather statement, Mar 31, 1:32 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Nashville TN
132 AM CDT Mon Mar 31 2025
TNZ028-059-060-062-310730-
Rutherford TN-Williamson TN-Wilson TN-Maury TN-
132 AM CDT Mon Mar 31 2025
...A STRONG THUNDERSTORM WILL IMPACT RUTHERFORD...NORTHEASTERN
MAURY...SOUTHEASTERN WILLIAMSON AND SOUTHEASTERN WILSON COUNTIES
THROUGH 230 AM CDT...
At 132 AM CDT, the public reported a strong winds 9 miles east of
Thompson's Station, or 9 miles southeast of Franklin, moving east at
45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Public.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Franklin, Lascassas, Murfreesboro, Nolensville, Spring Hill,
Walterhill, Thompson's Station, Triune, Cedars Of Lebanon State Park,
Eagleville, Watertown, Rockvale, Smyrna, Milton, Readyville, La
Vergne, Brentwood, and Columbia.
This includes the following highways...
Interstate 65 between mile markers 50 and 67.
Interstate 24 between mile markers 65 and 84.
Interstate 840 between mile markers 25 and 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 300 AM CDT for Middle
Tennessee.
&&
LAT...LON 3596 8614 3596 8615 3580 8618 3567 8700
3591 8693 3598 8666 3597 8662 3599 8661
3612 8611
TIME...MOT...LOC 0632Z 255DEG 41KT 3582 8675
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
40/SizemoreSpecial weather statement, Mar 31, 1:41 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
141 AM CDT Mon Mar 31 2025
TNZ025>027-310715-
Dickson TN-Davidson TN-Cheatham TN-
141 AM CDT Mon Mar 31 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN DAVIDSON...
NORTHEASTERN DICKSON AND CENTRAL CHEATHAM COUNTIES THROUGH 215 AM
CDT...
At 141 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of White Bluff, or 9 miles north of Dickson, moving
east at 45 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Ashland City, Charlotte, Whites Creek, Pleasant View, Cheatham Dam,
and Beaman Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3639 8701 3637 8699 3637 8697 3624 8678
3615 8733 3623 8740 3642 8707
TIME...MOT...LOC 0641Z 249DEG 40KT 3620 8731
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
40/SizemoreSpecial weather statement, Mar 31, 1:51 AM CDT, 1 minute before
Special Weather Statement
National Weather Service Nashville TN
151 AM CDT Mon Mar 31 2025
TNZ034-065-066-080-310730-
Cumberland TN-Fentress TN-Van Buren TN-White TN-
151 AM CDT Mon Mar 31 2025
...STRONG THUNDERSTORMS WILL IMPACT CUMBERLAND...NORTHEASTERN VAN
BUREN...SOUTHEASTERN WHITE AND CENTRAL FENTRESS COUNTIES THROUGH 230
AM CDT...
At 151 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Jamestown to near Spencer.
Movement was east at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Grimsley, Crab Orchard, Lake Tansi, Cumberland Mountain State Park,
Allardt, Slate Springs, Pleasant Hill, Indian Rock Lake, Clarkrange,
Fairfield Glade, Virgin Falls State Natural Area, and Crossville.
This includes Interstate 40 between mile markers 308 and 340.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 300 AM CDT for Middle
Tennessee.
&&
LAT...LON 3630 8480 3629 8487 3621 8491 3615 8491
3599 8472 3591 8468 3586 8473 3576 8492
3575 8502 3577 8504 3576 8526 3580 8548
3599 8529 3598 8526 3603 8525 3614 8510
3614 8512 3651 8478 3651 8472 3640 8466
TIME...MOT...LOC 0651Z 286DEG 32KT 3641 8478 3579 8539
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
40/SizemoreThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:40 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 65 min |
| Mar 30, 9:07 PM CDT | Tornado Warning | OHX | Stewart | 27 min |
| Mar 30, 9:11 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 64 min |
| Mar 30, 9:29 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 61 min |
| Mar 30, 9:50 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Houston, Humphreys | 55 min |
| Mar 30, 9:55 PM CDT | Tornado Warning | OHX | Dickson, Houston, Humphreys | 50 min |
| Mar 30, 10:06 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 54 min |
| Mar 30, 10:18 PM CDT | Tornado Warning | OHX | Dickson, Hickman, Humphreys | 42 min |
| Mar 30, 10:24 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 21 min |
| Mar 30, 10:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Humphreys, Maury and 2 more | 64 min |
| Mar 30, 10:45 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Macon, Robertson, Smith, Sumner, Trousdale and 1 more | 60 min |
| Mar 30, 10:49 PM CDT | Tornado Warning | OHX | Perry | 44 min |
| Mar 30, 10:53 PM CDT | Tornado Warning | OHX | Davidson, Dickson, Hickman, Williamson | 52 min |
| Mar 30, 11:21 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Hickman, Maury, Rutherford, Williamson, Wilson | 54 min |
| Mar 30, 11:25 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury, Perry, Wayne | 35 min |
| Mar 30, 11:38 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Pickett, Smith and 1 more | 49 min |
| Mar 30, 11:41 PM CDT | Tornado Warning | OHX | Rutherford, Williamson | 49 min |
| Mar 30, 11:50 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Hickman, Lawrence, Lewis, Marshall, Maury | 55 min |
| Mar 30, 11:58 PM CDT | Tornado Warning | OHX | Maury | 32 min |
| Mar 31, 12:02 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 58 min |
| Mar 31, 12:11 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Williamson, Wilson | 64 min |
| Mar 31, 12:27 AM CDT | Tornado Warning | OHX | Lawrence, Lewis, Wayne | 48 min |
| Mar 31, 12:41 AM CDT | Tornado Warning | OHX | Cannon, DeKalb, Warren | 25 min |
| Mar 31, 12:56 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury, Wayne | 49 min |
| Mar 31, 12:58 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren, White | 62 min |
| Mar 31, 1:05 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford, Warren | 55 min |
| Mar 31, 1:18 AM CDT | Special Weather Statement | OHX | Fentress, Overton, Putnam | 42 min |
| Mar 31, 1:32 AM CDT | Special Weather Statement | OHX | Rutherford, Williamson | 58 min |
| Mar 31, 1:35 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury | 29 min |
| Mar 31, 1:41 AM CDT | Special Weather Statement | OHX | Cheatham | 34 min |
| Mar 31, 1:46 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 59 min |
| Mar 31, 1:51 AM CDT | Special Weather Statement | OHX | Cumberland | 39 min |
| Mar 31, 2:00 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, White | 35 min |
| Mar 31, 2:26 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 38 min |
| Mar 31, 2:56 PM CDT | Flood Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Davidson and 23 more | 6 days |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.